Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 53, NWS Hastings, NE

April 14, 2012Adams County, Clay County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Apr 14, 2012, 9:47 PM CDT for Adams County, Clay County, Nebraska. It was in force for 28 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2012, 9:47 PM CDT (02:47 UTC)
Expired
Apr 14, 2012, 10:15 PM CDT
In force
28 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Adams County, NE, Clay County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 10:02 PM CDTHAIL 15 E Ayr, NE
Apr 14, 10:03 PM CDTTSTM WND GST 607 E Ayr, NENICKEL HAIL ALSO
Apr 14, 10:07 PM CDTHAIL 2.752 S Glenvil, NEEM REPORTED THE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 6:27 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
483 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

868 
WUUS53 KGID 150247
SVRGID
NEC001-035-150315-
/O.NEW.KGID.SV.W.0053.120415T0247Z-120415T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
947 PM CDT SAT APR 14 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA...
  WESTERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 1015 PM CDT

* AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BLUE HILL...OR 21 MILES SOUTH OF HASTINGS...AND MOVING NORTHEAST AT
  50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HASTINGS...HOLSTEIN...ROSELAND...AYR...KENESAW...JUNIATA...
  PROSSER...GLENVIL...INLAND...HARVARD AND TRUMBULL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4069 9802 4035 9823 4035 9871 4069 9872
TIME...MOT...LOC 0248Z 225DEG 44KT 4032 9849
WIND...HAIL 60MPH 1.75IN

$$

HEINLEIN
1 follow-up statement
236 
WWUS53 KGID 150314
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1014 PM CDT SAT APR 14 2012

NEC001-035-150324-
/O.EXP.KGID.SV.W.0053.000000T0000Z-120415T0315Z/
CLAY NE-ADAMS NE-
1014 PM CDT SAT APR 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR ADAMS AND WESTERN CLAY
COUNTIES WILL EXPIRE AT 1015 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH 
REMAINING THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 2 AM CDT.

LAT...LON 4069 9802 4035 9823 4035 9871 4069 9872
TIME...MOT...LOC 0314Z 225DEG 44KT 4054 9819

$$

HEINLEIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:38 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Apr 14, 6:38 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
638 PM CDT SAT APR 14 2012

.AVIATION...00Z TAF. TOUGH AVIATION FORECAST THIS PERIOD.
THUNDERSTORMS TO THE WEST WILL EVENTUALLY MAKE EN-RODES INTO THE
KGRI AREA LATE THIS EVENING CAUSING MFR TO IFR CONDITIONS AT
TIMES. BUT COVERAGE MAY BE LIMITED IN NATURE...AND STILL SOME
CHANCE THEY MISS KGRI ALL TOGETHER. EVENTUALLY...SOME LATE NIGHT
CLEAR WILL TAKE OVER AS ANY STORMS MOVE EAST...AND IFR CONDITIONS
WILL SETTLE. ON SUNDAY...WRAP AROUND CLOUDS AND COLD FRONT FROM
APPROACHING UPPER LEVEL LOW PRESSURE WILL CAUSE VERY STRONG WINDS
TO DEVELOP IN THE AFTERNOON FROM THE SOUTHWEST TO WEST...AND
INCREASING MID CLOUDS. MAY BE SHOWER IN THERE BUT TOO EARLY TO
REALLY PUT IN THE TAF AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 420 PM CDT SAT APR 14 2012/

SHORT TERM...THROUGH SUNDAY AFTERNOON. THE OBVIOUS CONCERN IS THE
EVOLUTION OF SEVERE CONVECTION OVER AT LEAST THE NEXT 6-8 HOURS.
IN SHORT...THE FIRST ROUND OF STRONG-SEVERE CONVECTION IS IN THE
PROCESS OF EXITING FAR EASTERN PORTIONS OF THE CWA...ESSENTIALLY
BRINGING ROUND 1 TO A CLOSE. THESE STORMS RESULTED IN AT LEAST 3
UNCONFIRMED BRIEF TORNADOES NEAR AND SOUTH OF THE STATE
LINE...ALONG WITH SOME LOCALLY HEAVY RAIN IN EXCESS OF 2 INCHES.
THE CONCERN NOW SHIFTS BACK TO THE FAR WESTERN-SOUTHWESTERN
CWA...AS CLEARING SKIES ARE RAPIDLY DESTABILIZING AREAS CLOSER TO
THE SURFACE DRYLINE FROM SOUTHWEST NEB DOWN ACROSS WESTERN KS. AS
A RESULT...WANT TO EMPHASIZE THAT THIS EVENT IS FAR FROM BEING
OVER.

PARAMETERS FOR ADDITIONAL DEVELOPMENT ARE VERY FAVORABLE FOR
HIGH-END SEVERE...AS THE 110+KT UPPER LEVEL JET STREAK CURRENTLY
MAKING ITS WAY INTO FAR WESTERN KS OVERSPREADS THE AREA.
SUPERCELLS ARE LIKELY WITH 0-6KM BULK SHEAR OF AT LEAST 50KT...AND
WITH LOW LEVEL 0-1KM BULK SHEAR OF 30-40 KT. 0-1KM STORM RELATIVE
HELICITY IS QUITE IMPRESSIVE AS WELL...WITH 300-400+ M2/S2 ACROSS
MUCH OF THE CWA...WHICH COULD ONLY INCREASE INTO THE EVENING HOURS
AS THE LOW LEVEL JET STRENGTHENS. FOLLOWING CONVECTIVE REFLECTIVITY
PROGS FROM LATEST HRRR...ALONG WITH 12Z RUNS OF 4KM WRF-NMM...ALONG
WITH LATEST RUC FIELDS...SIGNIFICANT SURFACE-BASED INSTABILITY
WILL CONTINUE SURGING NORTHEAST INTO THE CWA THROUGH THE NEXT
SEVERAL HOURS WITH LOW LEVEL CAPE IN EXCESS OF 2000 J/KG
PERSISTING WELL INTO THE EVENING. HRRR SUGGESTS A COMBINATION OF
DISCRETE SUPERCELLS AND QUASI LINEAR STORM MODES WILL CONTINUE
WELL INTO THE EVENING...WITH SOUTHERN AND WESTERN PORTIONS OF THE
CWA LIKELY MOST UNDER THE GUN. ALTHOUGH HYDRO ISSUES SEEM TO BE
MINIMAL SO FAR...ANOTHER 1-2 INCHES OF RAIN ACROSS ROUGHLY THE
SOUTHEAST 1/3 OF THE CWA ON TOP OF WHAT FELL EARLIER COULD LEAD TO
SOME ISSUES.

SO FAR...WIND ADVISORY IN EFFECT FOR KS ZONES THROUGH 00Z IS NOT
PANNING OUT VERY WELL WITH CONVECTIVE ACTIVITY INTERFERING...AND
ALTHOUGH NEITHER AN IMMEDIATE CANCELLATION OR AN EXTENSION IS NOT
PLANNED AT THIS TIME...WILL PROBABLY SEE STRONGER SOUTHERLY WINDS
ACTUALLY PICK UP OVERNIGHT AS THE SURFACE LOW DEEPENS TO AROUND
987MB IN THE NORTHEAST CO/SOUTHWEST NEB AREA. SPEAKING OF WIND...A
GOOD CHUNK OF THE CWA WILL ALMOST CERTAINLY NEED AN ADVISORY
DURING THE DAY SUNDAY...AS STRONG WINDS INITIALLY ARE FROM THE
SOUTH...BUT THEN FROM THE WEST AND NORTHWEST BEHIND THE COLD
FRONT. INSERTED A STRONG WIND MENTION INTO THE GRIDS AND HAZARDOUS
WEATHER OUTLOOK...BUT WITH EVERYTHING ELSE GOING ON TODAY WILL
DEFER TO MIDNIGHT SHIFT TO PULL THE TRIGGER ON THE NEXT WIND
HEADLINE...WHICH WILL UNDOUBTEDLY BE MORE ROBUST THAN THE CURRENT
ONE.

AS FOR STORM CHANCES LATE TONIGHT...ONLY HAVE 20-30 PERCENT
CHANCES POST-06Z...AND ALTHOUGH THE VAST MAJORITY OF THE CWA
SHOULD BE FREE OF SEVERE WEATHER BY THEN...COULD FORESEE A
MARGINALLY SEVERE STORMS HANGING ON IN NORTHERN ZONES LATE INTO
THE NIGHT. SHOULD BE A LULL IN PRECIPITATION ACROSS MUCH OF THE
CWA LATE TONIGHT INTO SUNDAY MORNING AS THE SYNOPTIC DRY SLOT
SURGES IN...BUT RAIN SHOWERS WILL GRADUALLY SPREAD INTO THE CWA
FROM WEST TO EAST WRAPPING AROUND THE DEPARTING LOW. THE
COMBINATION OF ANY RAIN SHOWERS WITH THE STRONG WINDS WILL MAKE
THE FORECAST HIGHS IN THE MID 50S TO MID 60S FEEL COLDER THAN IT
MAY SOUND.

LONG TERM...SUNDAY EVENING THROUGH NEXT SATURDAY. OVERALL FEW
NOTABLE CHANGES MADE TO PREVIOUS FORECAST...WITH FORECAST BASED ON
A GENERAL BLEND OF THE 12Z ECMWF/GFS.

STARTING OFF RIGHT AWAY SUNDAY EVENING...A WIND ADVISORY MAY
CONTINUE FOR A FEW MORE HOURS ESPECIALLY IN NORTHEAST AREAS...BUT
LIKELY NOT BEYOND 03Z AS THE STRONG SURFACE LOW PULLS GRADUALLY
AWAY ACROSS SOUTHERN MN. LINGERED A SLIGHT CHANCE OF LIGHT SHOWERS
INTO THE EVENING HOURS MAINLY ACROSS THE NORTHEAST...BUT DRY AFTER
MIDNIGHT. HEADING INTO MONDAY...LEFT THE MORNING DRY BUT HAVE
20-30 PERCENT CHANCES FOR SHOWERS IN THE AFTERNOON AS A TRAILING
SHORTWAVE TRACKS OUT OF SOUTHERN SD INTO NORTHERN NEB. NEXT SLIGHT
CHANCE FOR SHOWERS ARRIVES IN NORTHEAST COUNTIES FOR TUESDAY NIGHT
AS THE NEXT QUICK MOVING WAVE PASSES BY IN QUASI-ZONAL FLOW ALOFT.
A FAIRLY ACTIVE UPPER PATTERN CONTINUES INTO THE LATTER PART OF
THE WEEK...AND MAINTAINED 20-30 PERCENT CHANCES FOR SHOWERS/STORMS
FROM THURS INTO THURS NIGHT AS THE NEXT WAVE CROSSES THE REGION.
AT THIS TIME...SEVERE WEATHER THREAT APPEARS LOW. BEYOND THURSDAY
NIGHT...MAINTAINED A DRY FORECAST THROUGH SATURDAY AS THERE ARE
SUGGESTIONS OF AT LEAST WEAK SHORTWAVE RIDGING BUILDING INTO THE
PLAINS.

TEMPERATURE WISE THROUGH THE EXTENDED...HAVE MOST DAYS IN THE
LOW-MID 70S FOR HIGHS...EXCEPT FOR COOLER UPPER 50S-LOW 60S ON
MONDAY. AS FOR OVERNIGHT LOWS...COULD EVENTUALLY NEED TO INSERT
SOME FROST WORDING FOR SUNDAY NIGHT AND/OR MONDAY NIGHT WITH LOWS
IN THE MID-UPPER 30S...ALTHOUGH BREEZES MAY REMAIN JUST STRONG
ENOUGH TO PRECLUDE MUCH DEVELOPMENT.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 14, 8:01 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
801 PM CDT SAT APR 14 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
151200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
801 PM CDT SAT APR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

TORNADO WATCHES REMAIN IN EFFECT UNTIL 2 AM FOR SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS.

ISOLATED TO SCATTERED SUPERCELLS ARE EXPECTED TO CONTINUE...AND
DEVELOP THROUGH THE LATE EVENING HOURS ACROSS NORTHERN KANSAS AND
SOUTHERN NEBRASKA. THE STORMS WILL MOVE NORTH AND NORTHEAST AROUND
30 MPH...BUT COULD MOVE AT SPEEDS OF 40 MPH OR MORE.

THE MAIN RISK THROUGH 2 AM IS ISOLATED TORNADOES...LARGE HAIL
AND DAMAGING. WHILE NOT ALL AREAS WILL EXPERIENCE SEVERE
WEATHER...THE RISK FOR TORNADOES DOES EXTEND PAST SUNSET WHICH
WILL MAKE STORM SPOTTING MORE DIFFICULT WITH TIME. HAIL SIZES
COULD REACH BASEBALL SIZE...AND INDIVIDUAL THUNDERSTORM WINDS
MAY REACH 70 MPH OR MORE.

HEAVY RAIN MAY CAUSE LOCALIZED FLOODING ISSUES IN SOME
AREAS...ESPECIALLY SOUTHEAST OF A LINE FROM GENEVA NEBRASKA...
TO NELSON...TO OSBORNE KANSAS.

LATE TONIGHT...LOCALIZED NON THUNDERSTORM WIND SPEEDS OF 25 TO 30
MPH WILL DEVELOP. THOSE STRONG WINDS WILL CONTINUE INTO SUNDAY.

THE COVERAGE OF SEVERE THUNDERSTORMS WILL DIMINISH RAPIDLY AFTER 2
AM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG WINDS WILL DEVELOP ON SUNDAY...WITH DIRECTION INITIALLY
FROM THE SOUTHWEST...AND THEN FROM THE WEST AND NORTHWEST AS A
COLD FRONT PASSES. SUSTAINED SPEEDS IN EXCESS OF 30 MPH WITH GUSTS
TO AT LEAST 45 MPH ARE LIKELY ACROSS MOST OF THE OUTLOOK AREA.

THURSDAY INTO THURSDAY NIGHT...THUNDERSTORMS ARE POSSIBLE ACROSS
PARTS OF THE OUTLOOK AREA. AT THIS TIME...SEVERE STORMS ARE NOT
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THROUGH AT LEAST 2 AM ACROSS VARIOUS
PARTS OF THE OUTLOOK AREA.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Apr 14, 9:24 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
924 PM CDT SAT APR 14 2012

KSZ019-150300-
MITCHELL KS-
924 PM CDT SAT APR 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL COUNTY
UNTIL 1000 PM CDT...

AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BARNARD...OR 22 MILES SOUTH OF BELOIT...
MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SIMPSON...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3922 9821 3940 9794 3940 9793 3922 9792
TIME...MOT...LOC 0224Z 219DEG 45KT 3920 9799

ADO
Local storm report, Apr 14, 9:31 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
931 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     HAIL             3 E FAIRFIELD           40.43N 98.05W
04/14/2012  E0.75 INCH       CLAY               NE   EMERGENCY MNGR

            50 MPH WINDS AND PENNY SIZE HAIL AT SANDY CREEK SCHOOL ON
            HIGHWAY 14.

&&

MORITZ
Special weather statement, Apr 14, 9:31 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
931 PM CDT SAT APR 14 2012

KSZ007-NEZ077-086-087-150315-
FILLMORE NE-JEWELL KS-NUCKOLLS NE-THAYER NE-
931 PM CDT SAT APR 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR THAYER...SOUTHERN NUCKOLLS...
SOUTHEASTERN FILLMORE AND NORTHEASTERN JEWELL COUNTIES UNTIL 1015 PM
CDT...

AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
BOSTWICK TO HARDY TO MUNDEN...AND MOVING NORTH AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HUBBELL...
  RUSKIN...
  DESHLER...
  NORA...
  HEBRON...
  GILEAD...
  NELSON...
  BELVIDERE...
  CARLETON...
  ALEXANDRIA...
  BRUNING...
  STRANG...
  OHIOWA...
  MILLIGAN...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4000 9740 4000 9795 3996 9819 4024 9816
      4020 9784 4069 9737 4008 9736
TIME...MOT...LOC 0232Z 201DEG 45KT 4001 9816 4010 9790
          3999 9753
Special weather statement, Apr 14, 9:45 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
945 PM CDT SAT APR 14 2012

NEZ048-049-063-064-150330-
HAMILTON NE-MERRICK NE-POLK NE-YORK NE-
945 PM CDT SAT APR 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR YORK...SOUTHERN POLK...CENTRAL
MERRICK AND EASTERN HAMILTON COUNTIES UNTIL 1030 PM CDT...

AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HENDERSON...OR 15 MILES SOUTHWEST OF YORK...
MOVING NORTHEAST AT 55 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  YORK...
  HAMPTON...
  MCCOOL JUNCTION...
  MARQUETTE...
  BRADSHAW...
  HORDVILLE...
  POLK...
  WACO...
  BENEDICT...
  CLARKS...
  STROMSBURG...
  GRESHAM...
  OSCEOLA...
  SHELBY...
  THAYER...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 331 AND 365.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4071 9737 4070 9805 4124 9798 4122 9736
TIME...MOT...LOC 0246Z 217DEG 46KT 4083 9782
Special weather statement, Apr 14, 9:47 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
947 PM CDT SAT APR 14 2012

NEZ041-047-048-062-150315-
HALL NE-HOWARD NE-MERRICK NE-NANCE NE-
947 PM CDT SAT APR 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR NANCE...WESTERN MERRICK...HOWARD
AND NORTHERN HALL COUNTIES UNTIL 1015 PM CDT...

AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ST. LIBORY...OR 12 MILES NORTH OF GRAND
ISLAND...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ELBA...
  ST. PAUL...
  CUSHING...
  ARCHER...
  PALMER...
  FULLERTON...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4152 9774 4088 9828 4090 9870 4139 9862
      4139 9830
TIME...MOT...LOC 0247Z 221DEG 45KT 4113 9839
Special weather statement, Apr 14, 9:47 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
947 PM CDT SAT APR 14 2012

NEZ039-040-046-047-150315-
GREELEY NE-HOWARD NE-SHERMAN NE-VALLEY NE-
947 PM CDT SAT APR 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VALLEY...NORTHERN
SHERMAN...NORTHERN HOWARD AND GREELEY COUNTIES UNTIL 1015 PM CDT...

AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ERICSON TO 8 MILES
NORTH OF LITCHFIELD...AND MOVING EAST AT 55 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  NORTH LOUP...
  LOUP CITY...
  SHERMAN RESERVOIR DAM...
  SCOTIA...
  GREELEY...
  SPALDING...
  COTESFIELD...
  ELBA...
  WOLBACH...
  CUSHING...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4127 9829 4124 9921 4174 9891 4174 9829
TIME...MOT...LOC 0247Z 263DEG 47KT 4174 9865 4127 9911

WESELY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 7:00 PM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney, Phelps45 min
Apr 14, 7:31 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall22 min
Apr 14, 7:42 PM CDTSpecial Weather StatementGIDDawson33 min
Apr 14, 7:53 PM CDTSpecial Weather StatementGIDHoward, Merrick52 min
Apr 14, 7:55 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan50 min
Apr 14, 8:33 PM CDTSevere Thunderstorm WarningGIDFurnas, Harlan27 min
Apr 14, 8:40 PM CDTSevere Thunderstorm WarningGIDNuckolls, Webster50 min
Apr 14, 8:42 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Kearney48 min
Apr 14, 8:53 PM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Franklin, Hall, Harlan, Kearney52 min
Apr 14, 9:04 PM CDTAreal Flood AdvisoryGIDFillmore, Nuckolls, Thayer8 hr
Apr 14, 9:12 PM CDTSevere Thunderstorm WarningGIDFranklin, Webster48 min
Apr 14, 9:21 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Nuckolls, Thayer28 min
Apr 14, 9:29 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan46 min
Apr 14, 9:30 PM CDTSevere Thunderstorm WarningGIDDawson19 min
Apr 14, 9:31 PM CDTSpecial Weather StatementGIDNuckolls, Thayer44 min
Apr 14, 9:45 PM CDTSpecial Weather StatementGIDHamilton, Polk, York45 min
Apr 14, 9:47 PM CDTSpecial Weather StatementGIDHoward, Nance28 min
Apr 14, 9:56 PM CDTSpecial Weather StatementGIDFillmore, Nuckolls34 min
Apr 14, 9:57 PM CDTSevere Thunderstorm WarningGIDNuckolls, Webster33 min
Apr 14, 10:04 PM CDTSevere Thunderstorm WarningGIDFillmore, Nuckolls, Thayer41 min
Apr 14, 10:05 PM CDTSevere Thunderstorm WarningGIDClay25 min
Apr 14, 10:27 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore33 min
Apr 14, 10:36 PM CDTSpecial Weather StatementGIDPolk, York39 min
Apr 14, 10:44 PM CDTSevere Thunderstorm WarningGIDFillmore, York33 min
Apr 14, 10:45 PM CDTSevere Thunderstorm WarningGIDPolk, York30 min
Apr 14, 10:58 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper, Harlan, Phelps32 min
Apr 14, 11:18 PM CDTSevere Thunderstorm WarningGIDBuffalo, Franklin, Kearney, Phelps27 min
Apr 14, 11:28 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Kearney, Phelps32 min
Apr 14, 11:47 PM CDTSpecial Weather StatementGIDBuffalo, Hall, Kearney28 min
Apr 15, 12:10 AM CDTSpecial Weather StatementGIDAdams, Hall, Howard, Kearney, Merrick, Nance50 min
Apr 15, 12:40 AM CDTSpecial Weather StatementGIDHamilton, Merrick, Nance, Polk35 min
Apr 15, 1:47 AM CDTAreal Flood WarningGIDFranklin3 hr
Apr 15, 4:10 AM CDTWind AdvisoryGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more24 hr
Apr 15, 10:25 AM CDTSpecial Weather StatementGIDDawson50 min
Apr 15, 11:50 AM CDTSpecial Weather StatementGIDValley40 min
Apr 15, 12:36 PM CDTSpecial Weather StatementGIDValley39 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.